MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-FRANCE RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 486613602
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during surgery, the rod was cut on the back table with top cutter.When the rod was bent on the mayo with french bender, it snapped in half.Another rod was used to successfully complete the procedure.
 
Additional Manufacturer Narrative
Visual inspection, device history review, complaint history review, risk assessment.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The returned rod was confirmed to have fractured at the laser marking dot.The most likely cause of the customer reported event is the laser marking dot, as a result of the manufacturing process.
 
Event or Problem Description

Brand Name
RADIUS VITALLIUM ROD 5.5 X 600 MM W/HEX
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6384299
Report Number0009617544-2017-00075
Device Sequence Number540351
Product Code NKB
UDI-Device Identifier04546540604859
UDI-Public(01)04546540604859
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number486613602
Device Lot NumberLPF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1